Tan jabs could change appearance of molesJanuary 28th, 2009 - 1:46 pm ICT by ANI
London, Jan 28 (ANI): Tan jabs, the unlicensed medicine used to produce a suntan, has been linked to rapid changes in the appearance of skin moles, a new study has claimed.
According to skin experts, Melanotan dubbed as tan jabs are of two types Melanotan I and Melanotan II and they work by increasing the levels of melanin (the body’’s natural pigment that protects us from the sun) resulting in a tan.
Citing the example of two patients attending their dermatology clinic with rapidly changing moles, the researchers revealed that both were sunbed users and injected Melanotan I and II, bought from the Internet, reports the British Medical Journal.
The Medicines and Healthcare products Regulatory Agency (MRHA) had recently raised concerns about the health risks of these counterfeit drugs, say the authors.
These cases highlight a further area of concern changes in the appearance of existing moles.
They authors warn that unregulated use of Melanotan may lead to an increase in the number of patients seeking medical advice about changing moles and may even confuse the diagnosis.
They suggest healthcare professionals look out for unexpected tanning as a clue to such use. (ANI)
Tags: british medical journal, clue, counterfeit drugs, dermatology clinic, health risks, healthcare products regulatory agency, healthcare professionals, jabs, jan 28, london jan, medical advice, medicines and healthcare products regulatory agency, melanin, melanotan ii, mrha, natural pigment, rapid changes, skin moles, suntan, tanning